Alert archive / Oregon / Gale Warnings in 2008

Gale Warning 40, NWS Medford, OR

November 5, 2008

NWS Medford, OR issued this gale warning at Nov 5, 2008, 12:58 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2008, 12:58 PM PST (20:58 UTC)
Expired
Nov 6, 2008, 3:10 AM PST
In force
14 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KMFR 052058
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1258 PM PST WED NOV 5 2008

PZZ370-376-060600-
/O.UPG.KMFR.SI.Y.0107.000000T0000Z-081108T0000Z/
/O.NEW.KMFR.GL.W.0040.081105T2058Z-081106T0600Z/
/O.UPG.KMFR.SW.Y.0098.000000T0000Z-081108T0000Z/
/O.NEW.KMFR.SE.W.0044.081105T2058Z-081106T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
1258 PM PST WED NOV 5 2008

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. THE
SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. 

SOUTH GALES 35 TO 40 KT WILL CONTINUE THROUGH THIS EVENING WITH
OCCASIONAL GUSTS TO 45 KT. WINDS WILL TAPER OFF BELOW GALE AFTER
10 PM BUT ARE EXPECTED TO REMAIN IN THE SMALL CRAFT CRITERIA OF 20
TO 25 KT.

STEEP WIND WAVES AND SHORT PERIOD NORTHWEST SWELLS HAVE COMBINED
TO CREASE HAZARDOUS SEAS OF 12 TO 13 FEET WITH A DOMINANT PERIOD
NEAR 10 SECONDS. THESE STEEP WAVES WILL CONTINUE THROUGH THIS
EVENING BEFORE SUBSIDING TO AROUND 10 FEET AT 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-060600-
/O.UPG.KMFR.SI.Y.0107.000000T0000Z-081107T0000Z/
/O.NEW.KMFR.GL.W.0040.081105T2058Z-081106T0600Z/
/O.NEW.KMFR.SE.W.0044.081105T2058Z-081106T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
1258 PM PST WED NOV 5 2008

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL
CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. 

SOUTH WINDS 30 TO 35 KT WILL CONTINUE THROUGH THIS EVENING WITH
FREQUENT GUSTS TO 40 KT. WINDS WILL TAPER OFF BELOW GALE AFTER
10 PM BUT ARE EXPECTED TO REMAIN IN THE SMALL CRAFT CRITERIA OF 15
TO 25 KT.

STEEP WIND WAVES AND SHORT PERIOD NORTHWEST SWELLS HAVE COMBINED
TO CREASE HAZARDOUS SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD
NEAR 10 SECONDS. THESE STEEP WAVES WILL CONTINUE THROUGH TONIGHT
BEFORE SUBSIDING TO AROUND 10 FEET AT 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

FB
3 follow-up statements
000
WHUS76 KMFR 052249
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 PM PST WED NOV 5 2008

PZZ350-061200-
/O.EXT.KMFR.GL.W.0040.000000T0000Z-081106T1200Z/
/O.EXT.KMFR.SE.W.0044.000000T0000Z-081106T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
249 PM PST WED NOV 5 2008

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM PST THURSDAY. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST THURSDAY. 

SOUTH WINDS 30 TO 35 KT WILL CONTINUE THROUGH THIS EVENING WITH
FREQUENT GUSTS TO 40 KT. WINDS WILL TAPER OFF BUT FREQUENT GUSTS
TO 35 KT CAN BE EXPECTED THROUGH LATE TONIGHT. WINDS ARE EXPECTED
TO DECREASE TO 15 TO 25 KT RANGE THURSDAY.

STEEP WIND WAVES AND SHORT PERIOD NORTHWEST SWELLS HAVE COMBINED
TO CREASE HAZARDOUS SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD
NEAR 10 SECONDS. THESE STEEP WAVES WILL CONTINUE THROUGH TONIGHT
BEFORE SUBSIDING LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-370-376-060600-
/O.CON.KMFR.GL.W.0040.000000T0000Z-081106T0600Z/
/O.CON.KMFR.SE.W.0044.000000T0000Z-081106T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
249 PM PST WED NOV 5 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SOUTH WINDS 30 TO 35 KT WILL CONTINUE THROUGH THIS EVENING WITH
FREQUENT GUSTS TO 40 KT. WINDS WILL TAPER OFF BELOW GALE AFTER
10 PM BUT OCCASIONAL GUSTS TO 35 KT CAN BE EXPECTED UNTIL EARLY
THURSDAY MORNING.

STEEP WIND WAVES AND SHORT PERIOD NORTHWEST SWELLS HAVE COMBINED
TO CREATE HAZARDOUS SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD
NEAR 10 SECONDS. THE HIGHEST SEAS WILL BE BETWEEN GOLD BEACH AND
CAPE BLANCO. THESE STEEP WAVES WILL CONTINUE THROUGH THIS EVENING
BEFORE SUBSIDING TO AROUND 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

FB
000
WHUS76 KMFR 060522
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
922 PM PST WED NOV 5 2008

PZZ356-370-376-061200-
/O.CAN.KMFR.GL.W.0040.000000T0000Z-081106T0600Z/
/O.NEW.KMFR.SI.Y.0108.081106T0522Z-081106T1200Z/
/O.CAN.KMFR.SE.W.0044.000000T0000Z-081106T0600Z/
/O.NEW.KMFR.SW.Y.0099.081106T0522Z-081106T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
922 PM PST WED NOV 5 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST THURSDAY...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
4 AM PST THURSDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED.
THE GALE WARNING HAS BEEN CANCELLED. 

SOUTH WINDS 20 TO 30 KT WILL CONTINUE THROUGH EARLY THURSDAY
MORNING WITH OCCASIONAL GUST TO 35 KT. 

WIND WAVES ARE EXPECTED TO BE BETWEEN 8 AND 10 FEET WITH A PERIOD
OF 9 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-061200-
/O.CON.KMFR.GL.W.0040.000000T0000Z-081106T1200Z/
/O.CON.KMFR.SE.W.0044.000000T0000Z-081106T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
922 PM PST WED NOV 5 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.

SOUTH WINDS 30 TO 35 KT WILL CONTINUE THROUGH THIS EVENING WITH
FREQUENT GUSTS TO 40 KT. WINDS WILL TAPER OFF BUT FREQUENT GUSTS
TO 35 KT CAN BE EXPECTED THROUGH LATE TONIGHT. WINDS ARE EXPECTED
TO DECREASE TO 15 TO 25 KT RANGE THURSDAY.

STEEP WIND WAVES AND SHORT PERIOD NORTHWEST SWELLS HAVE COMBINED
TO CREASE HAZARDOUS SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD
NEAR 10 SECONDS. THESE STEEP WAVES WILL CONTINUE THROUGH TONIGHT
BEFORE SUBSIDING LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
000
WHUS76 KMFR 061110
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PST THU NOV 6 2008

PZZ350-062300-
/O.CAN.KMFR.GL.W.0040.000000T0000Z-081106T1200Z/
/O.CAN.KMFR.SE.W.0044.000000T0000Z-081106T1200Z/
/O.EXB.KMFR.SI.Y.0108.000000T0000Z-081108T1900Z/
/O.EXB.KMFR.SW.Y.0099.000000T0000Z-081108T1900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
310 AM PST THU NOV 6 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM PST
SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM
PST SATURDAY...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 AM PST SATURDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
11 AM PST SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN
CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. 

WINDS HAVE DECREASED BEHIND A WARM FRONT. THE WARM FRONT HAS LIFTED
NORTH OF THE WATERS BUT WINDS AND SEAS WILL REMAIN ELEVATED AHEAD
OF A COLD FRONT SATURDAY. SOUTH WINDS WILL CONTINUE AT 25 TO 30
KT TODAY THEN 15 TO 25 KT TONIGHT THROUGH SATURDAY MORNING.

WIND WAVES WILL BE BETWEEN 6 AND 10 FEET THROUGH FRIDAY MORNING
THEN 3 TO 6 FEET FRIDAY AFTERNOON THROUGH SATURDAY MORNING. WIND
WAVES WILL BE ACCOMPANIED BY A WEST SWELL OF 6 TO 8 FEET AT 10
SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-062300-
/O.EXT.KMFR.SI.Y.0108.000000T0000Z-081108T1900Z/
/O.EXT.KMFR.SW.Y.0099.000000T0000Z-081108T1900Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
310 AM PST THU NOV 6 2008

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PST
SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 AM PST SATURDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 AM
PST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW
IN EFFECT UNTIL 11 AM PST SATURDAY. 

WINDS HAVE DECREASED BEHIND A WARM FRONT. THE WARM FRONT HAS LIFTED
NORTH OF THE WATERS BUT WINDS AND SEAS WILL REMAIN ELEVATED AHEAD
OF A COLD FRONT SATURDAY. SOUTH WINDS WILL CONTINUE AT 25 TO 30
KT TODAY THEN 15 TO 25 KT TONIGHT THROUGH SATURDAY MORNING.

WIND WAVES WILL BE BETWEEN 6 AND 10 FEET THROUGH FRIDAY MORNING
THEN 3 TO 6 FEET FRIDAY AFTERNOON THROUGH SATURDAY MORNING. WIND
WAVES WILL BE ACCOMPANIED BY A WEST SWELL OF 6 TO 8 FEET AT 10
SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-376-062300-
/O.EXT.KMFR.SI.Y.0108.000000T0000Z-081106T2300Z/
/O.EXT.KMFR.SW.Y.0099.000000T0000Z-081106T2300Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
310 AM PST THU NOV 6 2008

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 3 PM PST
THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
3 PM PST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 3 PM
PST THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

WINDS HAVE DECREASED BEHIND A WARM FRONT. THE WARM FRONT HAS LIFTED
NORTH OF THE WATERS BUT WINDS AND SEAS WILL REMAIN ELEVATED TODAY.
SOUTH WINDS WILL CONTINUE AT 15 TO 25 KT TODAY.

WIND WAVES WILL BE BETWEEN 5 AND 8 FEET THROUGH THIS AFTERNOON.
WIND WAVES WILL BE ACCOMPANIED BY A WEST SWELL OF 5 TO 7 FEET AT
9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

DW

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 5, 8:30 AM PST, 4 hours 28 minutes earlier.

Area forecast discussion, Nov 5, 8:30 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 AM PST WED NOV 5 2008

.DISCUSSION...A STRONG WARM FRONT OFF THE COAST ON TRACK TO MOVE
ONSHORE LATE THIS AFTERNOON. SURFACE OBS ALONG THE COAST ALREADY
REPORTING LIGHT RAIN. MODELS CONTINUE TO SHOW AN IMPRESSIVE AND
LARGE AREA OF ISENTROPIC LIFT JUST OFF THE COAST. PRECIPITATION WILL
GRADUALLY SPREAD INLAND DURING THE DAY. SNOW LEVEL IS GENERALLY
AROUND 4000 FEET THIS MORNING AND WILL RISE TO AT LEAST 8000 FEET
ACROSS THE REGION BY LATE THIS AFTERNOON.

PRECIPITATION WILL BEGIN TO DECREASE LATER TONIGHT AND FRIDAY AS
500MB HEIGHTS START TO BUILD AND MAIN FOCUS OF PRECIPITATION SHIFTS
NORTH OF OUR AREA TEMPORARILY.

&&

.AVIATION...MVFR CEILINGS AND WIDESPREAD RAIN EXPECTED TO MOVE ONTO
THE COAST TODAY AND AREAS OF MVFR CEILINGS WILL PERSIST IN THE
KLAMATH BASIN. OTHERWISE VFR CONDITIONS SHOULD CONTINUE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM
     THIS MORNING TO 4 PM PST THURSDAY FOR PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST FRIDAY FOR PZZ370-
     PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY
     FOR PZZ370-PZZ376.

RH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 12:58 PM PSTHazardous Seas WarningMFR14 hr

Nearby

Gale Warnings in Oregon, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.